Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 477, NWS Springfield, MO

August 20, 2011Christian County, Stone County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2011, 6:30 PM CDT for Christian County, Stone County, Taney County, Missouri. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 6:30 PM CDT (23:30 UTC)
Expired
Aug 20, 2011, 7:15 PM CDT
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Christian County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 7:10 PM CDTTSTM WND DMGForsyth, MOTREES DOWN JUST EAST OF FORSYTH
Aug 20, 7:20 PM CDTTSTM WND GST 50Forsyth, MOESTIMATED 40-50 MPH WINDS AND PEA HAIL
Aug 20, 7:25 PM CDTTSTM WND DMGHollister, MOPOWER POLE DOWN
Aug 20, 7:25 PM CDTTSTM WND GST 70Kissee Mills, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 6:04 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3504 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
2.2
Supercell composite
14.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WUUS53 KSGF 202330
SVRSGF
MOC043-209-213-210015-
/O.NEW.KSGF.SV.W.0477.110820T2330Z-110821T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  WESTERN TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 715 PM CDT.

* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A SEVERE THUNDERSTORM NEAR ELSEY...OR 12 MILES SOUTHEAST OF
  AURORA...MOVING SOUTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF
  PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM HAS A HISTORY OF PRODUCING
  LARGE HAIL.

* LOCATIONS IMPACTED INCLUDE BRANSON WEST...BRANSON...CAPE FAIR...
  CHESTNUTRIDGE...CRANE...EDGEWATER BEACH...ELSEY...FORSYTH...
  GALENA...GARRISON...HIGHLANDVILLE...HOLLISTER...HURLEY...INDIAN
  POINT...KIMBERLING CITY...KIRBYVILLE...KISSEE MILLS...MERRIAM
  WOODS...OZARK BEACH...PONCE DE LEON...POWERSITE...REEDS SPRING...
  RIDGEDALE...ROCKAWAY BEACH...SILVER DOLLAR CITY...SPOKANE...TABLE
  ROCK...TANEYVILLE AND WALNUT SHADE.

OTHER LOCATIONS IN THE WARNING INCLUDE TABLE ROCK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 620 PM...BASEBALL SIZE HAIL WAS REPORTED WITH THIS STORM IN 
AURORA.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3675 9358 3682 9357 3682 9361 3693 9361
      3701 9354 3685 9291 3682 9291 3649 9322
      3649 9335
TIME...MOT...LOC 2330Z 307DEG 31KT 3687 9351
WIND...HAIL 60MPH 1.75IN

$$

KARDELL
1 follow-up statement
908 
WWUS53 KSGF 202350
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT SAT AUG 20 2011

MOC043-209-213-210015-
/O.CON.KSGF.SV.W.0477.000000T0000Z-110821T0015Z/
CHRISTIAN MO-STONE MO-TANEY MO-
650 PM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WESTERN TANEY...STONE AND SOUTHEASTERN CHRISTIAN COUNTIES...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM PONCE DE LEON
TO CAPE FAIR...MOVING SOUTHEAST AT 35 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.

LOCATIONS IMPACTED INCLUDE BRANSON WEST...BRANSON...CAPE FAIR...
CHESTNUTRIDGE...EDGEWATER BEACH...FORSYTH...GALENA...GARRISON...
HIGHLANDVILLE...HOLLISTER...INDIAN POINT...KIMBERLING CITY...
KIRBYVILLE...KISSEE MILLS...MERRIAM WOODS...OZARK BEACH...PONCE DE
LEON...POWERSITE...REEDS SPRING...RIDGEDALE...ROCKAWAY BEACH...SILVER
DOLLAR CITY...SPOKANE...TABLE ROCK...TANEYVILLE AND WALNUT SHADE.

OTHER LOCATIONS IN THE WARNING INCLUDE TABLE ROCK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.

&&

LAT...LON 3675 9358 3690 9351 3699 9346 3685 9291
      3682 9291 3649 9322 3649 9335
TIME...MOT...LOC 2350Z 307DEG 31KT 3683 9331 3671 9353
WIND...HAIL 60MPH 1.25IN

$$

KARDELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:59 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 20, 2:59 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 PM CDT SAT AUG 20 2011

.DISCUSSION...

SHORT TERM...(TONIGHT AND SUNDAY)

ACCORDING TO THE VARIOUS MESOSCALE MODELS AVAILABLE...THE BEST
WINDOW OF OPPORTUNITY FOR STORMS WILL BE FROM 21Z TO 03Z WITH
INITIATION AROUND THE 20Z TIME FRAME. PINPOINTING INITIATION
LOCATION REMAINS TOUGHEST...AND STILL PREFER AREAS ALONG/NORTHWEST
OF THE I44 CORRIDOR AND ALONG/WEST OF HIGHWAY 65 FOR INITIATION.
SEVERE POTENTIAL/COVERAGE LOOKS BETTER ALONG/SOUTH OF THE HIGHWAY
60 CORRIDOR WHERE THE BETTER INSTABILITY RESIDES. TO THE
NORTH...STILL CANNOT RULE OUT A FEW SEVERE STORMS...EXPECTATIONS
ARE FOR A LOWER COVERAGE/RISK. PRIMARY RISKS CONTINUE TO BE
DAMAGING WIND GUSTS AND LARGE HAIL. WILL NEED TO MONITOR HAIL
POTENTIAL FOR SIZES LARGER THAN QUARTERS AS NAM SOUNDINGS SUGGEST
PRETTY DECENT MID LEVEL LAPSE RATES.

STORMS SHOULD EXIT TO THE EAST AND SOUTH DURING THE LATE EVENING
HOURS WITH SOME CLEARING EXPECTED OVERNIGHT. EXPECTING NEAR
PERSISTENCE LOW TEMPERATURES IN THE UPPER 60S TO LOWER 70S. SUCH
VALUES WOULD SUPPORT A RISK OF PATCHY FOG GIVEN CROSS OVER
TEMPERATURES IN THE UPPER 60S/LOWER 70S...ESPECIALLY IF WE CAN GET
A DECENT SWATH OF RAINFALL ACROSS THE REGION. WILL REMAIN
CONSERVATIVE FOR THE TIME BEING AND ALLOW AN OPPORTUNITY TO SEE
JUST HOW WIDESPREAD RAINFALL CAN GET THIS AFTERNOON/EVENING. ON
SUNDAY...LOOKS TO BE A QUIET DAY ACROSS THE REGION AS WEAK HIGH
PRESSURE BUILDS IN THE REGION IN A BACK DOOR FASHION. A LIGHT
NORTHEAST WIND AND SLIGHT CUT IN HUMIDITY IS EXPECTED WITH NEAR
AVERAGE HIGHS FOR LATE AUGUST.

GAGAN

LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)

THE NORTHWEST FLOW WILL KEEP THE WEATHER PATTERN ACTIVE FOR THE
OZARKS WITH PERIODIC CHANCES FOR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. THE NEXT SHORTWAVE
WILL MOVE ACROSS LATE MONDAY AFTERNOON/EVENING AND SHOULD DEVELOP ANOTHER
ROUND OF CONVECTION. ANOTHER VIGOROUS SHORTWAVE WILL MOVE ACROSS
THE MIDWEST TUESDAY AFTERNOON INTO TUESDAY EVENING WITH ANOTHER
ROUND OF SHOWERS AND STORMS ON TAP FOR THE OZARKS. THE MAIN THREAT
WITH ANY STRONG STORMS WILL BE THREAT OF DAMAGING WINDS.
TEMPERATURES WILL BE RATHER WARM BEING SLIGHTLY ABOVE AVERAGE FOR
LATE AUGUST.

BY MIDWEEK...A WEAK FRONT MOVES THROUGH AND A SURFACE HIGH WILL
BUILDS IN FOR LATTER PART OF THE WEEK. THE UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL ALSO BUILD EAST ACROSS THE OZARKS. THIS WILL
ALLOW FOR A LESS ACTIVE WEATHER PATTERN AND RAIN CHANCES WILL BE
NULL FOR THE END OF THE WEEK WITH TEMPERATURES ABOUT PAR FOR THIS
TIME OF YEAR.

GRIFFIN

&&

.AVIATION...
/ISSUED 1251 PM CDT SAT AUG 20 2011/

FOR THE 18Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE WILL BE
POTENTIAL FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO THIS
EVENING. SEVERAL FACTORS COMING TOGETHER TO SUPPORT SCATTERED
THUNDERSTORM DEVELOPMENT THAT WILL HAVE THE POTENTIAL TO AFFECT
JLN/SGF/BBG AERODROMES. A LINGERING BOUNDARY LEFT IN THE WAKE OF
THIS MORNING/S STORMS...ALONG WITH A COLD FRONT ALONG THE I70
CORRIDOR AND AN INCOMING SHORTWAVE ALOFT FROM THE CENTRAL PLAINS
SHOULD INSTIGATE TSRA DEVELOPMENT BY THE MID AFTERNOON HOURS.
ACTIVITY SHOULD BE INITIALLY SCATTERED...BUT EXPAND INTO A
CLUSTER ALONG THE INCOMING COLD FRONT AS WE HEAD INTO THIS
EVENING. CONFIDENCE IS HIGH ENOUGH TO INCLUDE A MENTION OF TSRA
FROM MID AFTERNOON INTO EARLY EVENING AT JLN/SGF/BBG. THERE IS A
RISK OF VIS/CIG RESTRICTIONS TO AS LOW AS IFR BENEATH THE CORES OF
THESE STORMS. OUTSIDE OF THESE STORMS...VFR CONDITIONS WILL BE THE
NORM. THERE IS A RISK OF LIGHT FOG (MVFR) TOWARD SUNRISE SUNDAY AT
SGF/BBG ASSUMING RAINFALL IS OBSERVED AT EACH SITE DURING THE
AFTERNOON AND EVENING.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 20, 1:03 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT SAT AUG 20 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
103 PM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED HAIL RISK.
  LIMITED LIGHTNING RISK.
  LIMITED FLASH FLOOD RISK.
  ELEVATED EXTREME HEAT RISK.

DISCUSSION...

HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO AROUND 103
DEGREES IN AREAS ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR...
WITH HIGHEST VALUES EXPECTED ACROSS FAR SOUTHWEST MISSOURI.

A COLD FRONT ENTERING THE AREA FROM THE NORTH WILL BE A FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS INITIATION
IS PREFERRED FOR AREA ALONG AND NORTH OF THE INTERSTATE 44
CORRIDOR AND ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THIS
AFTERNOON...AND THIS ACTIVITY WILL SPREAD TO THE SOUTHEAST AND
ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS EVENING.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE
ENTIRE OUTLOOK AREA FROM THE MIDDLE OF THIS AFTERNOON THROUGH THE
MID EVENING HOURS. THE BETTER RISK FOR SEVERE THUNDERSTORMS WILL
RESIDE ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR WHERE THE
GREATEST INSTABILITY WILL BE LOCATED. THE PRIMARY SEVERE WEATHER
RISKS ARE DAMAGING WIND GUSTS AND LARGE HAIL. DUE TO RECENT HEAVY
RAINFALL ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS...THERE IS
A LIMITED RISK FOR FLASH FLOODING ALONG AND EAST OF A LINE FROM
OSCEOLA TO WEST PLAINS. THUNDERSTORMS SHOULD EXIT SOUTHERN AND
SOUTH CENTRAL MISSOURI LATE THIS EVENING INTO OVERNIGHT TONIGHT AS
A COLD FRONT MOVES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE FROM SUNDAY INTO
NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH THE
REGION.

HEAT INDEX VALUES FROM THE MID 90S TO AROUND 100 DEGREES ARE
EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI
OZARKS EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE NEEDED IN AREAS ROUGHLY ALONG AND
 NORTHWEST OF THE INTERSTATE 44 CORRIDOR AND ALONG AND WEST OF THE
 HIGHWAY 65 CORRIDOR THIS AFTERNOON. SPOTTER ACTIVATION MAY BE
 NEEDED ACROSS THE EASTERN OZARKS AND SOUTH CENTRAL MISSOURI THIS
 EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Aug 20, 5:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             FREISTATT               37.02N 93.90W
08/20/2011  E1.75 INCH       LAWRENCE           MO   BROADCAST MEDIA

            MEDIA RELAYED PUBLIC REPORT OF GOLFBALL SIZE HAIL. HAD
            ANOTHER PUBLIC CALL OF GOLFBALL SIZE HAIL ON I-44 IN THE
            SAME AREA.

&&

MGRIFFIN
Local storm report, Aug 20, 6:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             AURORA                  36.97N 93.72W
08/20/2011  E1.00 INCH       LAWRENCE           MO   PUBLIC

&&

MGRIFFIN
Local storm report, Aug 20, 6:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             AURORA                  36.97N 93.72W
08/20/2011  E2.75 INCH       LAWRENCE           MO   PUBLIC

            BASEBALL SIZE HAIL KNOCKED OUT SKY LIGHTS AT THE WALMART

&&

MGRIFFIN
Local storm report, Aug 20, 6:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             1 NW CRANE              36.92N 93.58W
08/20/2011  E2.50 INCH       STONE              MO   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTED TENNIS BALL SIZE HAIL

&&

MGRIFFIN
Local storm report, Aug 20, 6:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             AURORA                  36.97N 93.72W
08/20/2011  E1.75 INCH       LAWRENCE           MO   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF GOLFBALL SIZE HAIL

&&

MGRIFFIN
Special weather statement, Aug 20, 6:27 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT SAT AUG 20 2011

MOZ105-210000-
OZARK MO-
627 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 700 PM
CDT...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISABELLA...OR 24 MILES SOUTH OF AVA...MOVING
EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRIXEY...GAINESVILLE...HARDENVILLE...
ISABELLA...PONTIAC...SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...
UDALL...WILLHOIT AND ZANONI.

PEOPLE IN CENTRAL OZARK COUNTY...INCLUDING GAINESVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3651 9269 3669 9271 3679 9222 3649 9220
      3649 9224
TIME...MOT...LOC 2328Z 265DEG 26KT 3661 9258

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:35 AM CDTSpecial Weather StatementSGFBenton, Morgan55 min
Aug 20, 4:15 AM CDTSpecial Weather StatementSGFBenton, Morgan60 min
Aug 20, 4:43 AM CDTSpecial Weather StatementSGFCamden, Miller, Morgan62 min
Aug 20, 5:21 AM CDTSpecial Weather StatementSGFCamden, Maries, Miller, Pulaski54 min
Aug 20, 5:23 AM CDTSpecial Weather StatementSGFCamden, Maries, Miller, Pulaski52 min
Aug 20, 5:46 AM CDTSevere Thunderstorm WarningSGFMaries, Miller, Phelps, Pulaski59 min
Aug 20, 6:28 AM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas62 min
Aug 20, 7:10 AM CDTSevere Thunderstorm WarningSGFDent, Howell, Shannon, Texas65 min
Aug 20, 5:20 PM CDTSpecial Weather StatementSGFLawrence25 min
Aug 20, 5:25 PM CDTSevere Thunderstorm WarningSGFLawrence65 min
Aug 20, 5:51 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone39 min
Aug 20, 6:27 PM CDTSpecial Weather StatementSGFOzark33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.